Experiences of Pred

I have recently taken yet another short course of pred to try and get my asthma under control. I was prescribed it by a new GP down at uni and she gave me non-enteric coated tablets which have made me sick. I was wondering if this is normal and what should I do about it as I have now finished the course. I had a couple of courses of enteric coated over the summer and they didnt make me sick at all. Just v.v.v. hungry!

Em

xxxx

5 Replies

oldestnewest
  • Non-enteric coated pred seems to cause indigestion or nausea fairly frequently - I feel that it does in me, although my GP maintains that there is no real difference! (thankfully he still agrees to prescribe me the enteric coated stuff!)

    If you find that enteric coated pred suits you better, you could ask your GP to make a note in your records to only give you the red 'uns in the future.

    Em

  • enteric coated

    When ever i get this given by my gp i tend to find i still get a little indigestion and the usual side effect of feeling very hungry. I just keep getting told that unfortunatly it's going to be part of my life so i don't worry about it as much now. ^^

  • i always have coated ones but still get the indigestion so gp prescribes me omeprazle to take which solves the prob.

  • Do the steroids make your stomach bloat and feel uncomfortable. Or is it just me.

  • I used to take the enteric- coated pred tablets and didn’t get any stomach probs. But, I also noticed it took a while for this drug to take effect.

    Started taking the non-coated tablets, and, you’ve guessed it, got an upset stomach, -bit like your description Ken. So it isn't just you! The upside is that I got and do get a far more rapid response to pred, and have also managed to reduce overall dosage.

    After much experimentation I’ve noticed that taking pred early on in the morning, - 6.00am and on top of breakfast helps to reduce stomach probs. For me eating porridge – luckily my favourite brekky – seems to help alleviate these symptoms more so than toast, other cereals, yoghurt etc. It’s worth experimenting with different breakfasts.

    I personally prefer something warm to eat in the morning even when on holiday in a 42%F temp environment! On occasions when I’ve eaten cold food I always suffered from stomach probs. But that’s just probably me!

    Think the key phrase is absorption rates. The digestive system can be as easily upset as asthmatic lungs. Depending on your metabolic rate, diet and overall pre-disposed susceptibility to digestive problems any drug, let alone those that have known side effects upon digestion like pred will be affected by and in turn effect body processes.

    Just started taking the 25mg non-coated tablet, so will be interesting to see if things change!

You may also like...